| Model Number |
401756 |
| Medical Device Problem Codes |
Failure to Advance (2524); Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/08/2020
Type of Reportable Event
Malfunction
Event or Problem Description
An orsiro drug-eluting stent system was chosen for treatment of a lesion in the rca.The lesion could not be crossed with the device and was removed.After withdrawal it was detected that the stent was deformed.
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned instrument revealed that the stent is severely deformed at its proximal end and judging from the x-ray markers the stent is not displaced.Microscopic analysis revealed stent imprints on the exposed balloon surface indicating that the struts were initially crimped on the balloon.The balloon is well folded but contrast medium was found inside of the balloon.This indicates the application of vacuum before reaching the target lesion.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of the final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Based on the conducted investigations, no manufacturing or material related root cause could be determined.